Alert archive / Nebraska / Wind Chill Advisories in 2011
Wind Chill Advisory 5, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Jan 31, 2011, 2:31 AM MST for 7 counties in Nebraska. It took effect at Feb 1, 2011, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 31, 2011, 2:31 AM MST (09:31 UTC)
- In effect from
- Feb 1, 2011, 11:00 AM MST
- Expired
- Jan 31, 2011, 3:12 PM MST
- In force
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Cherry County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 82 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
788 WWUS43 KLBF 310931 AAC WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 331 AM CST MON JAN 31 2011 ...SIGNIFICANT SNOWFALL ACCUMULATIONS...WIND AND VERY COLD TEMPERATURES ARE EXPECTED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TODAY THROUGH TUESDAY... .AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH COLD ARCTIC AIR TO PRODUCE SIGNIFICANT SNOWFALL. IN ADDITION TO THE SNOW...NORTH WINDS WILL BE ON THE INCREASE TODAY AND TONIGHT AS LOW PRESSURE STRENGTHENS TO OUR SOUTHEAST. THIS WILL CREATE AREAS OF BLOWING SNOW AND DANGEROUS WIND CHILL READINGS. NEZ004-022>024-094-311745- /O.NEW.KLBF.WC.W.0001.110201T0600Z-110201T1800Z/ /O.NEW.KLBF.WC.Y.0005.110201T1800Z-110202T0000Z/ /O.EXT.KLBF.WW.Y.0004.000000T0000Z-110201T0600Z/ SHERIDAN-GARDEN-GRANT-HOOKER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...CODY...MERRIMAN...KILGORE 231 AM MST MON JAN 31 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... ...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST TUESDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST TUESDAY. A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED. THIS WIND CHILL ADVISORY IS IN EFFECT FROM 11 AM TO 5 PM MST TUESDAY. THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING...LIGHT SNOW WILL CONTINUE TODAY. A BRIEF PERIOD OF LIGHT FREEZING RAIN OR DRIZZLE IS POSSIBLE AT THE ONSET OF THE PRECIPITATION BEFORE CHANGING TO SNOW. THE LIGHT SNOW WILL BE MODERATE AT TIMES THIS MORNING...THEN TAPER TO LIGHT SNOW OR FLURRIES THIS AFTERNOON AND TONIGHT. * SNOW ACCUMULATIONS...TOTAL SNOWFALL ACCUMULATIONS BETWEEN 2 AND 4 INCHES ARE EXPECTED BY THE TIME THE SNOW ENDS AROUND NOON ON TUESDAY. * WIND...GUSTY NORTH WINDS OF 15 TO 25 MPH...WITH GUSTS TO AROUND 30 MPH...WILL CAUSE BLOWING AND DRIFTING SNOW. THESE WINDS WILL CAUSE DANGEROUS WIND CHILL READINGS. * IMPACTS...VISIBILITY WILL FALL TO ONE HALF MILE OR LESS IN PERIODS OF MODERATE SNOW AND BLOWING SNOW. USE CAUTION DRIVING AND ALLOW EXTRA TIME FOR POSSIBLE DELAYS. WIND CHILL READINGS ARE EXPECTED TO REACH 30 TO 40 BELOW ZERO TONIGHT AND TUESDAY MORNING. WIND CHILL READINGS OF 20 TO 30 BELOW ZERO ARE EXPECTED TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT PERIODS OF SNOW AND BLOWING AND DRIFTING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NEZ005-025-035-311745- /O.NEW.KLBF.WC.Y.0005.110201T1800Z-110202T0000Z/ /O.CON.KLBF.WW.Y.0004.000000T0000Z-110201T1800Z/ EASTERN CHERRY-THOMAS-ARTHUR- INCLUDING THE CITIES OF...VALENTINE...THEDFORD...ARTHUR 331 AM CST MON JAN 31 2011 /231 AM MST MON JAN 31 2011/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY... ...WIND CHILL ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY. * TIMING...LIGHT SNOW WILL DEVELOP AND CONTINUE TODAY AND TONIGHT. A BRIEF PERIOD OF LIGHT FREEZING RAIN OR DRIZZLE IS POSSIBLE AT THE ONSET OF THE PRECIPITATION BEFORE CHANGING TO SNOW. THE LIGHT SNOW WILL BECOME MODERATE AT TIMES DURING THE MORNING HOURS THEN TAPER BACK TO LIGHT SNOW OR FLURRIES IN THE AFTERNOON THROUGH TUESDAY MORNING. * SNOW ACCUMULATIONS...TOTAL SNOWFALL ACCUMULATIONS BETWEEN 2 AND 4 INCHES ARE EXPECTED BY THE TIME THE SNOW ENDS AROUND NOON ON TUESDAY. * WIND...GUSTY NORTH WINDS OF 15 TO 25 MPH...WITH GUSTS TO AROUND 30 MPH...WILL CAUSE BLOWING AND DRIFTING SNOW. THESE WINDS WILL CAUSE DANGEROUS WIND CHILL READINGS. * IMPACTS...VISIBILITY WILL FALL TO ONE HALF OF A MILE OR LESS AT TIMES IN MODERATE SNOW AND BLOWING SNOW. USE CAUTION DRIVING AND ALLOW EXTRA TIME FOR POSSIBLE DELAYS. WIND CHILL READINGS OF 20 TO 40 BELOW ZERO ARE EXPECTED TODAY THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT PERIODS OF SNOW AND BLOWING AND DRIFTING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NEZ037-038-058-059-069>071-311745- /O.EXT.KLBF.WW.Y.0004.110131T1200Z-110202T0000Z/ LOGAN-CUSTER-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...STAPLETON...BROKEN BOW...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 331 AM CST MON JAN 31 2011 /231 AM MST MON JAN 31 2011/ ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ TUESDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ TUESDAY. * TIMING...LIGHT SNOW WILL DEVELOP THIS MORNING AND CONTINUE THROUGH TUESDAY. A BRIEF PERIOD OF LIGHT FREEZING RAIN OR DRIZZLE IS POSSIBLE AT THE ONSET BEFORE CHANGING TO SNOW. THE LIGHT SNOW WILL BECOME MODERATE AT TIMES TODAY AND TONIGHT...THEN TAPER BACK TO LIGHT SNOW OR FLURRIES ONCE AGAIN TUESDAY. * SNOW ACCUMULATIONS...TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE...ARE EXPECTED BY THE TIME THE SNOW ENDS TUESDAY AFTERNOON. * WIND...GUSTY NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS TO AROUND 35 MPH...WILL CAUSE BLOWING AND DRIFTING SNOW MONDAY THROUGH TUESDAY MORNING. THESE WINDS WILL PRODUCE DANGEROUS WIND CHILL READINGS. * IMPACTS...VISIBILITY COULD BE REDUCED TO ONE QUARTER OF A MILE AT TIMES IN MODERATE SNOW AND BLOWING SNOW. USE CAUTION DRIVING AND ALLOW EXTRA TIME FOR DELAYS. DANGEROUS WIND CHILL READINGS OF 20 TO 35 BELOW ZERO ARE EXPECTED TONIGHT AND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT PERIODS OF SNOW AND BLOWING AND DRIFTING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NEZ006>010-026>029-311745- /O.CON.KLBF.WW.Y.0004.000000T0000Z-110202T0000Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT 331 AM CST MON JAN 31 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY. * TIMING...LIGHT SNOW TO MODERATE SNOW WILL DEVELOP AND CONTINUE THROUGHOUT THE DAY AND INTO TONIGHT. LIGHT SNOW OR FLURRIES IS LIKELY TUESDAY. * SNOW ACCUMULATIONS...TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE...ARE EXPECTED BY THE TIME THE SNOW ENDS TUESDAY AFTERNOON. * WIND...GUSTY NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS TO AROUND 35 MPH...WILL CAUSE BLOWING AND DRIFTING SNOW TODAY THROUGH TUESDAY MORNING. THESE WINDS WILL ALSO CAUSE DANGEROUS WIND CHILL READINGS. * IMPACTS...VISIBILITY WILL FALL TO ONE QUARTER OF A MILE AT TIMES IN MODERATE SNOW AND BLOWING SNOW. USE CAUTION DRIVING AND ALLOW EXTRA TIME FOR DELAYS. WIND CHILL READINGS OF 2O TO 30 BELOW ZERO ARE EXPECTED LATE THIS AFTERNOON THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT PERIODS OF SNOW AND BLOWING AND DRIFTING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NEZ036-056-057-311745- /O.CON.KLBF.WW.Y.0004.110131T1200Z-110202T0000Z/ MCPHERSON-DEUEL-KEITH- INCLUDING THE CITIES OF...TRYON...CHAPPELL...BIG SPRINGS... OGALLALA 331 AM CST MON JAN 31 2011 /231 AM MST MON JAN 31 2011/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ TUESDAY. * TIMING...LIGHT SNOW WILL BEGIN THIS MORNING. A BRIEF PERIOD OF LIGHT FREEZING RAIN OR DRIZZLE IS POSSIBLE AT THE ONSET BEFORE CHANGING TO SNOW. THE LIGHT SNOW WILL BECOME MODERATE AT TIMES THIS AFTERNOON AND TONIGHT...THEN TAPER BACK TO LIGHT SNOW OR FLURRIES TUESDAY. * SNOW ACCUMULATIONS...TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE...ARE EXPECTED BY THE TIME THE SNOW ENDS TUESDAY AFTERNOON. * WIND...GUSTY NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS TO AROUND 35 MPH...WILL CAUSE BLOWING AND DRIFTING SNOW MONDAY THROUGH TUESDAY MORNING. THESE WINDS WILL PRODUCE DANGEROUS WIND CHILL READINGS. * IMPACTS...VISIBILITY WILL FALL TO ONE QUARTER OF A MILE AT TIMES IN MODERATE SNOW AND BLOWING SNOW. USE CAUTION DRIVING AND ALLOW EXTRA TIME FOR DELAYS. WIND CHILL READINGS ARE EXPECTED TO REACH 20 TO 35 BELOW ZERO TONIGHT AND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT PERIODS OF SNOW AND BLOWING AND DRIFTING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
2 follow-up statements
029 WWUS43 KLBF 311602 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1002 AM CST MON JAN 31 2011 ...LIGHT SNOWFALL ACCUMULATIONS...WIND AND VERY COLD TEMPERATURES ARE EXPECTED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TODAY THROUGH TUESDAY... .AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH COLD ARCTIC AIR TO PRODUCE LIGHT SNOWFALL. IN ADDITION TO THE SNOW...NORTH WINDS WILL BE ON THE INCREASE TODAY AND TONIGHT AS LOW PRESSURE STRENGTHENS TO OUR SOUTHEAST. THIS WILL CREATE AREAS OF BLOWING SNOW AND DANGEROUS WIND CHILL READINGS. NEZ004-022>024-094-010015- /O.CON.KLBF.WC.W.0001.110201T0600Z-110201T1800Z/ /O.CON.KLBF.WW.Y.0004.000000T0000Z-110201T0600Z/ /O.CON.KLBF.WC.Y.0005.110201T1800Z-110202T0000Z/ SHERIDAN-GARDEN-GRANT-HOOKER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...CODY...MERRIMAN...KILGORE 902 AM MST MON JAN 31 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... ...WIND CHILL WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST TUESDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM MST TUESDAY... A WIND CHILL WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST TUESDAY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM MST TUESDAY. * TIMING...LIGHT SNOW WILL CONTINUE THE REST OF TODAY INTO TONIGHT THEN TAPER TO FLURRIES TUESDAY. * SNOW ACCUMULATIONS...TOTAL SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED BY THE TIME THE SNOW ENDS AROUND NOON ON TUESDAY. * WIND...GUSTY NORTH WINDS OF 15 TO 25 MPH...WITH GUSTS TO AROUND 30 MPH...WILL CAUSE BLOWING AND DRIFTING SNOW. THESE WINDS WILL CAUSE DANGEROUS WIND CHILL READINGS. * IMPACTS...VISIBILITY WILL FALL TO ONE HALF MILE OR LESS IN LIGHT SNOW AND BLOWING SNOW. USE CAUTION DRIVING AND ALLOW EXTRA TIME FOR POSSIBLE DELAYS. WIND CHILL READINGS ARE EXPECTED TO REACH 30 TO 40 BELOW ZERO TONIGHT AND TUESDAY MORNING. WIND CHILL READINGS OF 20 TO 30 BELOW ZERO ARE EXPECTED TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT PERIODS OF SNOW AND BLOWING AND DRIFTING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NEZ005-025-035-010015- /O.CON.KLBF.WW.Y.0004.000000T0000Z-110201T1800Z/ /O.CON.KLBF.WC.Y.0005.110201T1800Z-110202T0000Z/ EASTERN CHERRY-THOMAS-ARTHUR- INCLUDING THE CITIES OF...VALENTINE...THEDFORD...ARTHUR 1002 AM CST MON JAN 31 2011 /902 AM MST MON JAN 31 2011/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TUESDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY. * TIMING...LIGHT SNOW WILL CONTINUE TODAY AND TONIGHT. THE LIGHT SNOW COULD BE MODERATE FOR A TIME FROM MID AFTERNOON INTO THE EARLY EVENING...THEN LIGHT SNOW OR FLURRIES WILL CONTINUE THROUGH TUESDAY MORNING. * SNOW ACCUMULATIONS...TOTAL SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED BY THE TIME THE SNOW ENDS AROUND NOON ON TUESDAY. * WIND...GUSTY NORTH WINDS OF 15 TO 25 MPH...WITH GUSTS TO AROUND 30 MPH...WILL CAUSE BLOWING AND DRIFTING SNOW. THESE WINDS WILL CAUSE DANGEROUS WIND CHILL READINGS. * IMPACTS...VISIBILITY WILL FALL TO ONE HALF OF A MILE OR LESS AT TIMES IN MODERATE SNOW AND BLOWING SNOW. USE CAUTION DRIVING AND ALLOW EXTRA TIME FOR POSSIBLE DELAYS. WIND CHILL READINGS OF 20 TO 40 BELOW ZERO ARE EXPECTED TODAY THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT PERIODS OF SNOW AND BLOWING AND DRIFTING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NEZ006>010-026>029-036>038-056>059-069>071-010015- /O.CON.KLBF.WW.Y.0004.000000T0000Z-110202T0000Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES- FRONTIER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... TRYON...STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS... OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER... CURTIS...EUSTIS 1002 AM CST MON JAN 31 2011 /902 AM MST MON JAN 31 2011/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ TUESDAY. * TIMING...LIGHT SNOW WILL CONTINUE TODAY AND TONIGHT. THE LIGHT SNOW COULD BE MODERATE FOR A TIME FROM MID AFTERNOON INTO THE EARLY EVENING...THEN LIGHT SNOW OR FLURRIES WILL CONTINUE THROUGH TUESDAY MORNING. * SNOW ACCUMULATIONS...TOTAL SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED BY THE TIME THE SNOW ENDS AROUND NOON ON TUESDAY. * WIND...GUSTY NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS TO AROUND 35 MPH...WILL CAUSE BLOWING AND DRIFTING SNOW MONDAY THROUGH TUESDAY MORNING. THESE WINDS WILL PRODUCE DANGEROUS WIND CHILL READINGS. * IMPACTS...VISIBILITY COULD BE REDUCED TO ONE QUARTER OF A MILE AT TIMES IN MODERATE SNOW AND BLOWING SNOW. USE CAUTION DRIVING AND ALLOW EXTRA TIME FOR DELAYS. DANGEROUS WIND CHILL READINGS OF 20 TO 35 BELOW ZERO ARE EXPECTED TONIGHT AND TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT PERIODS OF SNOW AND BLOWING AND DRIFTING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TAYLOR
239 WWUS43 KLBF 312212 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 412 PM CST MON JAN 31 2011 ...BITTER COLD WIND CHILLS EXPECTED THROUGH WEDNESDAY MORNING... NEZ004-022>024-094-010615- /O.CAN.KLBF.WW.Y.0004.000000T0000Z-110201T0600Z/ /O.CAN.KLBF.WC.Y.0005.110201T1800Z-110202T0000Z/ /O.EXT.KLBF.WC.W.0001.110131T2212Z-110202T1800Z/ SHERIDAN-GARDEN-GRANT-HOOKER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...CODY...MERRIMAN...KILGORE 312 PM MST MON JAN 31 2011 ...WIND CHILL WARNING NOW IN EFFECT UNTIL 11 AM MST WEDNESDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WINTER WEATHER ADVISORY. THE WIND CHILL ADVISORY HAS BEEN CANCELLED. THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL 11 AM MST WEDNESDAY. * TIMING...DANGEROUSLY COLD WIND CHILL READINGS CAN BE EXPECTED THROUGH WEDNESDAY MORNING. * WIND...GUSTY NORTH WINDS OF 15 TO 25 MPH...WITH GUSTS TO AROUND 30 MPH...WILL CAUSE DANGEROUSLY COLD WIND CHILLS OF 30 DEGREES BELOW ZERO OR COLDER. * IMPACTS...AT THESE TEMPERATURES...FROSTBITE CAN OCCUR WITHIN 10 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ NEZ005-025-035-010615- /O.CAN.KLBF.WW.Y.0004.000000T0000Z-110201T1800Z/ /O.UPG.KLBF.WC.Y.0005.110201T1800Z-110202T0000Z/ /O.EXB.KLBF.WC.W.0001.110131T2212Z-110202T1800Z/ EASTERN CHERRY-THOMAS-ARTHUR- INCLUDING THE CITIES OF...VALENTINE...THEDFORD...ARTHUR 412 PM CST MON JAN 31 2011 /312 PM MST MON JAN 31 2011/ ...WIND CHILL WARNING IN EFFECT UNTIL NOON CST /11 AM MST/ WEDNESDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ WEDNESDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * TIMING...DANGEROUSLY COLD WIND CHILL READINGS CAN BE EXPECTED THROUGH WEDNESDAY MORNING. * WIND...GUSTY NORTH WINDS OF 15 TO 25 MPH...WITH GUSTS TO AROUND 30 MPH...WILL CAUSE DANGEROUSLY COLD WIND CHILLS OF 30 DEGREES BELOW ZERO OR COLDER. * IMPACTS...AT THESE TEMPERATURES...FROSTBITE CAN OCCUR WITHIN 10 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ NEZ006>010-026>029-036>038-056>059-069>071-010615- /O.CAN.KLBF.WW.Y.0004.000000T0000Z-110202T0000Z/ /O.EXB.KLBF.WC.W.0001.110131T2212Z-110202T1800Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES- FRONTIER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... TRYON...STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS... OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER... CURTIS...EUSTIS 412 PM CST MON JAN 31 2011 /312 PM MST MON JAN 31 2011/ ...WIND CHILL WARNING IN EFFECT UNTIL NOON CST /11 AM MST/ WEDNESDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ WEDNESDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. * TIMING...DANGEROUSLY COLD WIND CHILL READINGS CAN BE EXPECTED THROUGH WEDNESDAY MORNING. * WIND...GUSTY NORTH WINDS OF 15 TO 25 MPH...WITH GUSTS TO AROUND 30 MPH...WILL CAUSE DANGEROUSLY COLD WIND CHILLS OF 30 DEGREES BELOW ZERO OR COLDER. * IMPACTS...AT THESE TEMPERATURES...FROSTBITE CAN OCCUR WITHIN 10 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ TAYLOR
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 30, 2:36 PM MST, 11 hours 55 minutes earlier.
Area forecast discussion, Jan 30, 2:36 PM MST, 11 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 336 PM CST SUN JAN 30 2011 .SYNOPSIS... MAJOR WINTER STORM DIGGING INTO NEVADA THIS AFTERNOON AND SECONDARY SYSTEM OVER SASKATCHEWAN DRIVING SNOW THROUGH THE NORTHERN PLAINS AS SEEN IN IR. SMALLER SYSTEM OVER SOUTHEAST CONUS TEXAS LOUISIANA VICINITY. && .DISCUSSION... MODELS HAVE COME INTO SOMEWHAT BETTER AGREEMENT TODAY. 12Z EUROPEAN AND GFS VERY SIMILAR WITH POSITIONS OF FRONTS TIMING AND PRECIPITATION AMOUNTS. NAM SIMILAR IN LOCATIONS BUT LIGHTER ON PRECIPITATION. POSITION OF COLD POOL HAS MOVED FURTHER WEST WITH THE LAST TWO RUNS. BIAS CORRECTED GUIDANCE HAS BEEN IGNORED IN FAVOR OF ADJUSTED MEX GUIDANCE AS FAR AS THE COLD AIR INTRUSION THE NEXT SEVERAL DAYS. TEMPERATURES MAY HAVE TO BE LOWERED FURTHER DEPENDING ON SNOW COVER. COLDER AIR ON ITS WAY BUT MODELS HAVE ONCE AGAIN SLOWED ITS ARRIVAL BY 6 HOURS AND MOVED THE CORE TO THE WEST OF THE FORECAST OFFICE. LIGHT SNOW WILL PUSH SOUTH INTO NORTHERN NEBRASKA LATE TONIGHT EARLY MONDAY MORNING. SOME PATCHY FREEZING DRIZZLE WILL CONTINUE TO BE CARRIED OVERNIGHT WITH WEAK OROGRAPHIC LIFT OR UPGLIDE CONDITIONS IN THE STRATUS DECK. SNOW EXPECTED OVER HIGHER ELEVATIONS TO THE WEST TOMORROW MORNING AND WIND WILL PICK UP FROM THE NORTHWEST IN THE MORNING. HAVE STARTED WINTER WEATHER ADVISORY FOR SNOW BLOWING SNOW NORTHWEST ZONES IN THE AM WITH FOCUS SHIFTING TO THE SOUTH IN THE AFTERNOON. MODELS INDICATING AN AREA OF ENHANCED PRECIPITATION DEVELOPING FROM SOUTHWEST NEBRASKA TO NORTH CENTRAL NEBRASKA THROUGH THE AFTERNOON. CROSS SECTIONS SUPPORT BANDED PRECIPITATION THROUGH THE AFTERNOON FROM OGALLALA TO BROKEN BOW AS UPPER SYSTEM EJECTS OUT OF FOUR CORNERS AREA MONDAY AFTERNOON. BUFKIT AND PLUMES HAVE A HIGH SNOW TO LIQUID RATIO AND HAVE GONE 15:1 AND THEN EVEN HIGHER 19:1 AS COLDER AIR MOVES SOUTH OVER NIGHT INTO WEDNESDAY. WINDS AND TEMPERATURES WILL MAKE FOR EXTREME APPARENT TEMPERATURES MONDAY AFTERNOON AND MAY PUSH THEM INTO WARNING CRITERIA MONDAY NIGHT. WILL HAVE TO REEVALUATE HIGHLIGHTS MONDAY. WIDESPREAD SNOW WILL CONTINUE OVER THE STATE MONDAY NIGHT AND GRADUALLY END FROM WEST TO EAST TUESDAY INTO WEDNESDAY. WINDS WILL DIMINISH THROUGH THE SAME TIME PERIOD. STORM TOTALS FROM 3 TO 5 INCHES WITH HIGHER AMOUNTS POSSIBLE OVER SOUTHWEST INTO NORTH CENTRAL. MEASURING SNOW WILL BE A THANKLESS JOB WITH THE WIND. TEMPERATURES GRADUALLY INCREASE INTO THE WEEKEND. && .AVIATION... IFR CONDITIONS CONTINUE ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON. THE EXCEPTION IS ACROSS EASTERN PORTIONS OF NORTH CENTRAL NEBRASKA AROUND THE KONL AREA...WHERE DEEPER ARCTIC AIR HAS ALLOWED FOR SOME DRYING OF THE ATMOSPHERE...AND VFR CONDITIONS PREVAIL. THIS SHOULD BE SHORT LIVED HOWEVER...AS CEILINGS LOWER TO IFR AND POSSIBLE LIFR LATER TONIGHT AS SNOW DEVELOPS FIRST ACROSS NORTHWEST NEB...AND THEN SPREADS SOUTH INTO SOUTHERN NEB MONDAY MORNING. SFC WINDS WILL SLOWLY BACK FROM EAST AT 10 KTS THIS EVENING TO NORTH AT 15 KTS BY MIDDAY MONDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY FROM NOON CST /11 AM MST/ MONDAY TO 6 PM CST /5 PM MST/ TUESDAY FOR NEZ006>010-026>029-036>038-056>059- 069>071. WINTER WEATHER ADVISORY FROM 6 AM CST /5 AM MST/ MONDAY TO NOON CST /11 AM MST/ TUESDAY FOR NEZ004-005-022>025-035-094. && SHORT TERM/EXTENDED...POWER AVIATION...TAYLOR
Hazardous weather outlook, Jan 30, 2:43 PM MST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 343 PM CST SUN JAN 30 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-312145- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 343 PM CST SUN JAN 30 2011 /243 PM MST SUN JAN 30 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. LIGHT SNOW IS LIKELY TONIGHT ACROSS NORTHERN NEBRASKA WITH 1 TO 2 INCHES ACCUMULATION. FREEZING DRIZZLE IS POSSIBLE ACROSS SOUTHERN NEBRASKA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A SIGNIFICANT WINTER WEATHER EVENT IS LIKELY MONDAY THROUGH WEDNESDAY MORNING. SNOW...BLOWING SNOW AND WIND CHILL READINGS OF MINUS 20 DEGREES OR COLDER ARE EXPECTED ACROSS THE AREA. LIGHT TO OCCASIONALLY MODERATE SNOW WILL SPREAD SLOWLY SOUTH AND EAST ON MONDAY. SNOW WILL CONTINUE MONDAY NIGHT AND TUESDAY ACROSS SOUTHWEST AND CENTRAL NEBRASKA. BY THE TIME THE SNOW ENDS TUESDAY AFTERNOON...TOTAL SNOWFALL OF 2 TO 4 IS EXPECTED ACROSS NORTHWEST NEBRASKA...WITH 3 TO 5 INCHES ACROSS NORTH CENTRAL...CENTRAL...AND SOUTHWEST NEBRASKA. GUSTY NORTH WINDS TO 35 MPH...BLOWING SNOW...AND TEMPERATURES NEAR ZERO OR COLDER ARE LIKELY MONDAY AFTERNOON THROUGH TUESDAY PRODUCING HAZARDOUS TRAVEL AND DANGEROUS WIND CHILL READINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
In the hours before
Local storm report, Jan 31, 2:00 AM MST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
300 AM CST MON JAN 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM SNOW VALENTINE 42.87N 100.55W
01/31/2011 U0.0 INCH CHERRY NE LAW ENFORCEMENT
DEPUTY REPORTED MODERATE SNOW FALLING AND CAUSING ROADS
TO BECOME SNOW COVERED WITH SLICK SPOTS.
&&
MASEKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 2:31 AM MST | Wind Chill Warning | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 56 hr |
Nearby
Wind Chill Advisories in Nebraska, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.